# SDR 96ZZZX1274

- Difficulty date: February 20, 1996
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N96PF
- Make and model: Piper PA-28-161
- Aircraft serial: 288116266
- System (JASC): 2430 · DC Generating System
- Part: Switch
- Part number: 688169
- Condition: Failed
- Location: Bat Master
- Part time: 9,951 hours
- Stage of operation: TX
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

BATTERY HALF ROCKER OF MASTER SWITCH BROKE IN HALF ALLOWING ELECTRICAL CONTACT BAR TO DROP OUT OF SWITCH BODY RESULTING IN COMPLETE LOSS OF ELECTRIC POWER.  THIS FAILURE OCCURRED DURING GROUND OPERATIONS AT NIGHT.  CAUSE OF FAILURE COULD NOT BE DETERMINED AS PILOT MISPLACED BROKEN PIECES.  SUBMITTER SUGGESTS A CLOSE VISUAL INSPECTION OF CENTER AREA OF ROCKER FOR FINE CRACKS AT 100-HOUR INTERVALS FOR AIRCRAFT HAVING A HIGH NUMBER OF HOURS.
